I would think neuropathy could affect any place. I have a spot of neiropathy on my thigh. My first thought was maybe a pinched nerve or something. Thats is often the most common thing I think. Have you ever used a chiropractor?
Most likely you have a pinched nerve in your neck or herniated disk. Make an appointment with a neurosurgeon and go from there. Wife had similar problem. Fusion + carpol tunnel solved one of her many problems.Can neuropathy affect just one hand? I have neuropathy in both feet, but I think I have neuropathy in just one hand. I had carpal tunnel release surgery on it in February and I am still having problems with my left hand. The tingling and numbness is the worse and it keeps me from falling asleep and wakes me up. I am on Gabapentin for my feet and I can only take so much of it due to side effects. When I was on a higher dose, the hand did not bother me as much. I sleep on my left side and was wondering if I may have a pinched nerve or something. Would it be best to see a neurologist? Any suggestions or thoughts would be appreciated.
out of curiosity...since you have had carpal tunnel issues...have you ever taken B6? When it flares up fro me B6 usually does the trick (along with splinting). Couldnt hurt to try it until your next appointment...I wear a wrist splint at night and this no longer helps the burning and tingling. Is this something that will never go away? The burning and tingling is waking me up at night. At my next doctor appointment, I will diffently be bringing this problem up at the beginning of the appointment. This is about to drive me crazy. I have tried sleeping on my back and I still get the sensations.:flame:
I really dont know that more would help if you are already taking it. Sorry...was just a suggestion *sigh* Hope you get some relief soon!Pam, I take B-Complex and folic acid and then my multi-vitamin. Should I add more B-6?
I had carpal tunnel release done in February of this year. Not sure how much it helped.Breeze, my hand was that way many years ago until I had carpal tunnel surgery. I hope you will be examined for carpal tunnel, just in case. Except for some arthritis, my hand is great now.
what side effects of the gabapentin are you having?Went to the foot doctor today and since I am not able to take any more Gabapentin, because of the side effects, we are going to switch to Lyrica. My Gabapentin dosage will be decreased every week. In 3 weeks I should be able to start Lyrica. The foot doctor said that the Lyrica will help with the neuropathy in my hand. Right now, I need to be able to get through the next 3 weeks with the dosage of Gabapentin being decreased. I don't have seizures and don't want to have one. Anyone ever been on Gabapentin and switched to Lyrica?
I get really dizzy when I take more than 300MG in the AM. I have developed fecal incontinence at night at any dose higher than 600MG. My insurance also requires that you try Gabapentin before they will pay for Lyrica. The incontinence is more than I can deal with.what side effects of the gabapentin are you having?
Thanks. I have developed vertigo over the last couple of months severe enough that I am having to take antivert on a PRN basis. They tell me it is likely an inner ear or sinus problem, but I guess I am just looking for anything else that might be causing itI get really dizzy when I take more than 300MG in the AM. I have developed fecal incontinence at night at any dose higher than 600MG. My insurance also requires that you try Gabapentin before they will pay for Lyrica. The incontinence is more than I can deal with.
Hmmm interesting. I do have some issues with autonomic neuropathy already in the form of GI issues, most notably pretty bad gastroparesis. I wonder if that could be the problem. When the vertigo comes on, it is very sudden and the room absolutely just starts spinning to the point I have to close my eyes or it feels like I will pass out. Then soon after I get very nauseated. So far at least the Antivert has helped. It sure would be nice to know what is causing it. M blood pressure is fine usually and they even did a CT scan of my head to be sure it looked OK....could find no reason for it. I will ask my endo about it when I see him in JulyPam, I have had dizzy spells and headaches for a long time, especially bad in the morning. Many tests have been performed, no solution found. The newest attempt is autonomic neuropathy. I have an appointment with my neurologist in July to see if that is my problem. The first symptom in the list of symptoms is dizziness from blood pressure that drops when going from a sitting to a standing position. Mine has dropped as much as 40 points after standing, in the morning.